MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Retention (2119); Depression (2361); Dysuria (2684); Thrombosis/Thrombus (4440)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - halo was implanted during a procedure performed on (b)(6) 2023, on a patient with a medical history that includes endometriosis, and thrombosis of the ovarian vein.Additionally, the patient had undergone previous unrelated surgeries including three cesarean sections, tubal ligation, and right ovarian cyst laparoscopy.It was reported that after placing the mesh, the patient experienced a painful awakening with right thigh pain, perineal pain, and diffused pain on each side, a fold on the right groin, thigh stabbing sensation, difficulty to sit and stand for long periods, and difficulty in urinating.On (b)(6) 2023, a surgical revision was performed in which the right branch of the sling and the left partial branch of the mesh were removed.During the hospital stay for the procedure, the patient received additional tests which included a blood test and computed tomography (ct) scans of the abdomen and pelvis; both of which had normal results.No signs of hematoma, infection or inflammatory syndrome were identified.Additionally, the patient had a doppler echography of the right inguinal fold which found a small thrombus.; therefore, the patient was given eliquis for medication.The patient noted having several emergency visits and multiple appointments where she underwent magnetic resonance imaging (mri), translabial echography, back mri, angiography scanner, cardio assessment and was on a palliative care for pain.The patient was hospitalized for pain management from (b)(6) 2023.Medical imaging was examined on (b)(6) 2023, noting no abnormality of the hysterectomy site, a partially severed sling with residual left-side arm and a small distal portion of right-side arm present, and important cervico-urethral hypermobility without evidence of obvious sphincter insufficiency.The patient current state included depression, chronic pain, difficulty walking and intimate life reduced to nothing.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e2330 captures the reportable event of pain.Imdrf patient code e1309 captures the reportable event of urinary retention.Imdrf patient code e1301 captures the reportable event of dysuria.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f1905 captures the reportable event of device revision or replacement.Imdrf impact code f1202 captures the reportable event of disability.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system - halo was implanted during a procedure performed on (b)(6) 2023, on a patient with a medical history that includes endometriosis, and thrombosis of the ovarian vein.Additionally, the patient had undergone previous unrelated surgeries including three cesarean sections, tubal ligation, and right ovarian cyst laparoscopy.It was reported that after placing the mesh, the patient experienced a painful awakening with right thigh pain, perineal pain, and diffused pain on each side, a fold on the right groin, thigh stabbing sensation, difficulty to sit and stand for long periods, and difficulty in urinating.On (b)(6) 2023, a surgical revision was performed in which the right branch of the sling and the left partial branch of the mesh were removed.During the hospital stay for the procedure, the patient received additional tests which included a blood test and computed tomography (ct) scans of the abdomen and pelvis; both of which had normal results.No signs of hematoma, infection or inflammatory syndrome were identified.Additionally, the patient had a doppler echography of the right inguinal fold which found a small thrombus.; therefore, the patient was given eliquis for medication.The patient noted having several emergency visits and multiple appointments where she underwent magnetic resonance imaging (mri), translabial echography, back mri, angiography scanner, cardio assessment and was on a palliative care for pain.The patient was hospitalized for pain management from (b)(6) 2023, to - (b)(6) 2023.Medical imaging was examined on (b)(6) 2023, noting no abnormality of the hysterectomy site, a partially severed sling with residual left-side arm and a small distal portion of right-side arm present, and important cervico-urethral hypermobility without evidence of obvious sphincter insufficiency.The patient current state included depression, chronic pain, difficulty walking and intimate life reduced to nothing.
 
Additional Manufacturer Narrative

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18654640
Report Number2124215-2024-06085
Device Sequence Number20902034
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public08714729718987
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Model NumberM0068505000
Device Catalogue Number850-500
Device Lot Number0031357272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/18/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown